Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 13, NWS San Angelo, TX

April 29, 20074 counties in Texas

NWS San Angelo, TX issued this flash flood warning at Apr 29, 2007, 10:06 PM CDT for 4 counties in Texas. It took effect at Apr 29, 2007, 10:11 PM CDT. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2007, 10:06 PM CDT (03:06 UTC)
In effect from
Apr 29, 2007, 10:11 PM CDT
Expired
Apr 30, 2007, 1:00 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 35 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 10:35 PM CDTFLASH FLOODAbilene, TXSTREETS FLOODED
Apr 29, 11:45 PM CDTFLASH FLOOD3 W Stamford, TXWATER OVER ROADWAY ON FARM ROAD 2834.
Apr 29, 11:45 PM CDTFLASH FLOOD6 Nw Anson, TXWATER OVER ROADWAY AT U.S. 83 AND COUNTY ROAD 159.
Apr 30, 12:45 AM CDTFLASH FLOODAvoca, TX1 FOOT OF WATER OVER ROAD NORTH OF AVOCA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 300311
FFWSJT
TXC059-253-417-441-300600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1006 PM CDT SUN APR 29 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHACKELFORD COUNTY IN WEST CENTRAL TEXAS
  JONES COUNTY IN WEST CENTRAL TEXAS
  TAYLOR COUNTY IN WEST CENTRAL TEXAS
  CALLAHAN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 100 AM CDT

* AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR VERY       
  HEAVY RAINFALL OF 1 TO 2 INCHES OVER TAYLOR AND CALLAHAN           
  COUNTIES. ALSO...LOW WATER CROSSINGS WERE FLOODED NEAR             
  HAWLEY...IN JONES COUNTY.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAMFORD...
  NUGENT...NOODLE...NEINDA...MORAN...LUEDERS...IBEX...HAWLEY...
  HAMLIN...HAMBY...FORT GRIFFIN...AVOCA...ANSON AND ALBANY

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 100 AM CDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3210 10013 3209 9910 3294 9908 3296 10014

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 4:08 PM CDT, 5 hours 58 minutes earlier.

Area forecast discussion, Apr 29, 4:08 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
408 PM CDT SUN APR 29 2007

.UPDATE...
UPDATED TO CORRECT THE FLASH FLOOD WATCH VALID PERIOD FROM THIS
AFTERNOON INSTEAD OF 7PM TONIGHT THROUGH TOMORROW MORNING. 20

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT SUN APR 29 2007/

SHORT TERM...
POTENT UPPER LEVEL LOW WITH ATTENDANT SHORTWAVES AND SPEED MAXES
IS CURRENTLY IMPACTING MOST OF WEST TEXAS THIS AFTERNOON. THIS LOW
WILL CONTINUE TO SLOWLY DRIFT TO THE EAST/NORTHEAST TONIGHT TOWARD
WEST CENTRAL TEXAS. AS THIS TAKES PLACE...CONTINUED EAST/SOUTHEAST
FLOW AT THE SURFACE WILL CONTINUE TO PUMP MOISTURE INTO OUR AREA.
PRECIPITABLE WATER VALUES RANGE FROM 1.2 AT KMAF TO 1.5 INCHES AT
KDRT FROM THIS MORNING/S SOUNDINGS. AFTERNOON HEATING COMBINED
WITH THIS ADDED MOISTURE HAS DESTABILIZED THE ATMOSPHERE OVER THE
AREA...AND STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING
OVER THE CONCHO VALLEY AND WESTERN BIG COUNTRY. WITH THE ADDITION
OF AN UPPER LEVEL JET STREAK ROTATING AROUND THE SOUTH SIDE OF THE
LOW...0-6 KM BULK SHEAR VALUES ARE EXPECTED TO INCREASE INTO THE
40 TO 50 KNOT RANGE TONIGHT...ESPECIALLY OVER THE SOUTHERN
COUNTIES OF THE CWA. IN ADDITION...FLASH FLOODING WILL BE A
POTENTIAL HAZARD AS SEVERAL ROUNDS OF THUNDERSTORMS MAY BE
POSSIBLE OVER THE AREA. HAVE ISSUED A FLASH FLOOD WATCH OVER THE
NORTHERN EDWARDS PLATEAU...WESTERN CONCHO VALLEY AND FAR WESTERN
BIG COUNTRY.

LONG TERM...
THE UPPER LEVEL LOW WILL BE SLOW TO EXIT THE AREA OVER THE NEXT 24
TO 36 HOURS...AND THERE WILL LIKELY BE ONGOING THUNDERSTORMS FOR
MONDAY. MOISTURE WILL STILL BE READILY AVAILABLE. ROTATING
SHORTWAVES WILL ALSO CONTINUE TO MOVE AROUND THE LOW WITH MID AND
UPPER LEVEL SPEED MAXES. THERE WILL BE LULLS IN
PRECIPITATION...BUT TIMING OF THESE INDIVIDUAL SHORTWAVES IS
DIFFICULT AT THIS TIME...SO HAVE GONE WITH LIKELY POPS ACROSS THE
AREA FOR MONDAY. WE WILL CONTINUE TO HAVE THE THREAT FOR HEAVY
RAIN...SO WILL LEAVE HEAVY RAIN WORDING IN THE FORECAST. IN
ADDITION TO THE HEAVY RAIN...IF THE AIR MASS IS ABLE TO
RECOVER SUFFICIENTLY FROM OVERNIGHT RAINS TO DESTABILIZE...SEVERE
WEATHER WILL CONTINUE TO BE A POSSIBILITY...MAINLY WITH LARGE HAIL
AND DAMAGING WINDS.

MONDAY NIGHT...THE LOW SHOULD BE MAKING ITS WAY INTO OKLAHOMA...
SO WILL SHIFT THE LIKELY CHANCE FOR SHRA/TSRA INTO OUR EASTERN
COUNTIES. HOWEVER...IF THE LOW SLOWS DOWN...WE MAY HAVE TO KEEP
SOME HIGHER POPS BACK FARTHER TO THE WEST. AGAIN...HEAVY
RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE A POSSIBILITY WITH
ANY OF THE THUNDERSTORMS THAT DEVELOP. WE SHOULD SEE A BRIEF BREAK
IN THE ACTIVE WEATHER TUESDAY AFTERNOON INTO WEDNESDAY...AS WEAK
RIDGING FOLLOWS THIS LOW BEFORE ANOTHER UPPER LEVEL TROUGH MOVES
IN.

CONTINUING INTO THE MIDDLE PART OF THE WEEK...ANOTHER UPPER LEVEL
LOW THAT IS CURRENTLY OUT OVER THE PACIFIC IS EXPECTED TO MOVE
INTO WEST TEXAS BY WEDNESDAY AFTERNOON...WITH PRECIP POSSIBLE FROM
WEDNESDAY INTO THURSDAY AS THE LOW MOVES ACROSS THE TX PANHANDLE
AND TX SOUTH PLAINS. WE MAY ALSO SEE SOME STRONG WEST WINDS AS THE
SYSTEM COMES ACROSS ON THURSDAY.

RIDGING AFTER THURSDAY SHOULD ALLOW FOR A BREAK IN THE ACTIVE
WEATHER PERIOD AND A WARMUP INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  63  73  62  81 /  70  70  50  40
SAN ANGELO  63  78  64  83 /  90  70  40  20
JUNCTION  65  77  65  81 /  90  70  50  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR COKE-CROCKETT-
FISHER-IRION-KIMBLE-MENARD-NOLAN-SCHLEICHER-STERLING-SUTTON-TOM
GREEN.

&&
Hazardous weather outlook, Apr 29, 2:25 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 PM CDT SUN APR 29 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
225 PM CDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A TORNADO WATCH IS IN EFFECT FOR CROCKETT...SUTTON...AND
SCHLEICHER COUNTIES UNTIL 8 PM. TORNADIC STORMS COULD DEVELOP
ANYTIME THROUGH THIS EVENING. THE MAIN THREATS ARE ISOLATED TORNADOES...
LARGE HAIL...LOCALLY HEAVY RAINFALL...AND DAMAGING WINDS.

AN UPPER LOW IN MEXICO WILL MOVE EAST TOWARD WEST CENTRAL TEXAS
THIS AFTERNOON AND TONIGHT. MOISTURE WILL CONTINUE TO FLOW NORTH
FROM THE GULF OF MEXICO AHEAD OF THE UPPER LOW. THUNDERSTORMS WITH
VERY HEAVY RAIN ARE EXPECTED TO FORM ACROSS THE NORTHERN EDWADS
PLATEAU LATE THIS EVENING AND MOVE NORTH AND NORTHEAST INTO WEST
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT AS THE
UPPER LOW SLOWLY MOVES EAST ACROSS WEST CENTRAL TEXAS MONDAY INTO
TUESDAY. SOME AREAS MAY SEE 2 TO 4 INCHES OF RAINFALL...WHICH
COULD PRODUCE FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Apr 29, 4:24 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 PM CDT SUN APR 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             BRONTE                  31.89N 100.29W
04/29/2007  E1.00 INCH       COKE               TX   TRAINED SPOTTER

&&

SNAGLE
Special weather statement, Apr 29, 6:06 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CDT SUN APR 29 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-300115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
606 PM CDT SUN APR 29 2007

A TORNADO WATCH IS IN EFFECT FOR THE NORTHERN EDWARDS PLATEAU
UNTIL 8 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
CONCHO VALLEY AND BIG COUNTRY UNTIL 11 PM. A FLASH FLOOD WATCH IS
IN EFFECT TONIGHT FOR THAT PART OF WEST CENTRAL TEXAS ALONG AND WEST
OF A ROBY...SWEETWATER...SAN ANGELO...JUNCTION LINE. THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS EVENING WEST OF A THROCKMORTON...
ABILENE...SAN ANGELO LINE. SOME OF THESE STORMS WILL BE SEVERE
WITH LARGE HAIL AND HEAVY RAINFALL.
Local storm report, Apr 29, 6:12 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT SUN APR 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             LUEDERS                 32.80N 99.62W
04/29/2007  E0.88 INCH       JONES              TX   FIRE DEPT/RESCUE

&&

SNAGLE
Local storm report, Apr 29, 6:54 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT SUN APR 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             7 S THROCKMORTON        33.08N 99.18W
04/29/2007  E0.88 INCH       THROCKMORTON       TX   TRAINED SPOTTER

0649 PM     TSTM WND GST     7 S THROCKMORTON        33.08N 99.18W
04/29/2007  E60 MPH          THROCKMORTON       TX   TRAINED SPOTTER

0437 PM     FUNNEL CLOUD     6 SW WILMETH            31.92N 100.19W
04/29/2007                   RUNNELS            TX   TRAINED SPOTTER

&&

SNAGLE
Local storm report, Apr 29, 9:22 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
922 PM CDT SUN APR 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             5 S ABILENE             32.38N 99.73W
04/29/2007  E1.75 INCH       TAYLOR             TX   LAW ENFORCEMENT

&&

09
Local storm report, Apr 29, 9:32 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
932 PM CDT SUN APR 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             9 SW CLYDE              32.31N 99.61W
04/29/2007  E1.00 INCH       CALLAHAN           TX   LAW ENFORCEMENT

&&

09

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:02 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan43 min
Apr 29, 8:45 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor30 min
Apr 29, 9:15 PM CDTSevere Thunderstorm WarningSJTTaylor60 min
Apr 29, 9:24 PM CDTSevere Thunderstorm WarningSJTCallahan51 min
Apr 29, 10:15 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford60 min
Apr 29, 10:29 PM CDTSevere Thunderstorm WarningSJTTom Green46 min
Apr 29, 10:34 PM CDTSevere Thunderstorm WarningSJTTaylor56 min
Apr 29, 10:43 PM CDTSevere Thunderstorm WarningSJTCoke47 min
Apr 29, 11:00 PM CDTSevere Thunderstorm WarningSJTNolan60 min
Apr 29, 11:09 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels51 min
Apr 29, 11:32 PM CDTSevere Thunderstorm WarningSJTShackelford58 min
Apr 29, 11:43 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels47 min
Apr 30, 12:10 AM CDTSevere Thunderstorm WarningSJTCallahan, Taylor35 min
Apr 30, 12:30 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman60 min
Apr 30, 12:48 AM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford27 min
Apr 30, 2:34 PM CDTSevere Thunderstorm WarningSJTTom Green26 min
Apr 30, 4:06 PM CDTFlash Flood WatchSJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more16 hr
Apr 30, 5:41 PM CDTSevere Thunderstorm WarningSJTRunnels34 min
Apr 30, 5:54 PM CDTFlash Flood WarningSJTRunnels3 hr
Apr 30, 6:01 PM CDTSevere Thunderstorm WarningSJTConcho29 min
Apr 30, 6:16 PM CDTSevere Thunderstorm WarningSJTRunnels29 min
Apr 30, 6:33 PM CDTSevere Thunderstorm WarningSJTColeman57 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.